MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-080450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.A 8.00mm x 40mm x 50cm athletis percutaneous transluminal angioplasty balloon dilation catheter was selected for the treatment of a shunt failure in the cephalic subclavian vein.The lesion was located in a moderately tortuous anatomy, 75% stenosed and moderately calcified.During the procedure, the balloon was inflated twice to 20 atmospheres (atms).During the second inflation, the balloon ruptured.The device was removed without any problems using the normal method.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter state: (b)(6).
 
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).E1.Initial reporter state: (b)(6).Device eval by manufacturer: the returned device consisted of an athletis balloon.Visual examination of the device identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.Visual examination of the balloon material, tip and marker bands identified no issues.There were no damage or kinks identified along the shaft.A leak test identified a pinhole in the balloon material.There were no other issues identified during product analysis.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13945608
Report Number2134265-2022-03103
Device Sequence Number15079377
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public08714729974048
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model Number39347-080450
Device Catalogue Number39347-080450
Device Lot Number0028014995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown